Effect of long-term use of bisphosphonates on forearm bone: Atypical ulna fractures in elderly woman with osteoporosis
MetadataShow full item record
CitationErdem, Y., Atbaşı, Z., Tuluhan, Y. E., Kavadar, G. ve Demiralp, B. (2016). Effect of long-term use of bisphosphonates on forearm bone: Atypical ulna fractures in elderly woman with osteoporosis. Case Reports in Orthopedics. dx.doi.org/10.1155/2016/4185202
Osteoporosis is a common musculoskeletal disease of the elderly population characterized by decreased bone mineral density and subsequent fractures. Bisphosphonates are a widely accepted drug therapy which act through inhibition of bone resorption and prevent fractures. However, in long-term use, atypical bisphosphonate induced fractures may occur, particularly involving the lower weight bearing extremity. Atypical ulna fracture associated with long-term bisphosphonate use is rarely reported in current literature. We present a 62-year-old woman with atypical ulna due to long-term alendronate therapy without a history of trauma or fall. Clinicians should be aware of stress fracture in a patient who has complaints of upper extremity pain and history of long-term bisphosphonate therapy.
SourceCase Reports in Orthopedics
The following license files are associated with this item: